Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2012, 6:27 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 3, 2012, 6:56 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS54 KMOB 032327
SVRMOB
ALC013-041-040030-
/O.NEW.KMOB.SV.W.0119.120703T2327Z-120704T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
627 PM CDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
WEST CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 730 PM CDT
* AT 626 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 9 MILES SOUTH OF GREENVILLE...OR 10
MILES SOUTHEAST OF I65 AND AL 10...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WEST CENTRAL CRENSHAW COUNTY
RURAL SOUTHEASTERN BUTLER COUNTY
LAT...LON 3158 8634 3152 8661 3153 8664 3176 8670
3182 8650
TIME...MOT...LOC 2328Z 341DEG 8KT 3170 8656
$$1 follow-up statement
348
WWUS54 KMOB 032356
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
656 PM CDT TUE JUL 3 2012
ALC013-041-040006-
/O.CAN.KMOB.SV.W.0119.000000T0000Z-120704T0030Z/
BUTLER AL-CRENSHAW AL-
656 PM CDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST
CENTRAL CRENSHAW AND SOUTHEASTERN BUTLER COUNTIES...
AT 654 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR WEST CENTRAL
CRENSHAW AND SOUTHEASTERN BUTLER COUNTIES HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 3158 8634 3152 8661 3153 8664 3176 8670
3182 8650
TIME...MOT...LOC 2356Z 341DEG 8KT 3164 8654
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:17 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 4:17 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 417 PM CDT TUE JUL 3 2012 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...WEATHER PATTERN REMAINS RELATIVELY UNCHANGED THROUGH THE SHORT TERM PERIOD. HIGH PRESSURE RIDGING...BOTH SFC AND ALOFT WILL CONTINUE BUT SLIGHTLY WEAKER THAN PAST SEVERAL DAYS. AS A RESULT...MAX TEMPS WILL BE SLIGHTLY COOLER...GENERALLY LOW TO MID 90S VS MID TO UPPER 90S. MAY EVEN SEE SOME HIGHS IN THE UPPER 80S ALONG THE IMMEDIATE COAST WHERE GULF EFFECTS TEMPER TEMPS SLIGHTLY. HEAT INDEX VALUES WILL REMAIN IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON...BUT BELOW HEAT ADVISORY CRITERIA. STILL...HOT WEATHER SAFETY PRACTICES SHOULD CONTINUE. OVERNIGHT MIN TEMPS IN THE GENERALLY IN THE 70S...LOWER 70S INLAND AND MID/UPPER 70S COASTAL. SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS...SOME STRONG TO BRIEFLY SEVERE...WILL CONTINUE TO BE POSSIBLE EACH DAY. 12/DS && .LONG TERM (FRIDAY THROUGH TUESDAY)...NO CHANGES MADE TO LONG TERM FCST PACKAGE THIS AFTERNOON. PATTERN REMAINS RELATIVELY UNCHANGED FROM SHORT TERM PERIOD THROUGH THE WEEKEND. WILL MAINTAIN AT LEAST A CHANCE OF STORMS EACH DAY...WITH HIGHS CONTINUING MOSTLY IN THE 90S AND LOWS MOSTLY IN THE 70S. MONDAY AND TUESDAY THE RIDGING FINALLY BEGINS TO BREAK DOWN AS UPPER TROF DEVELOPS OVER THE SOUTHEASTERN STATES...ALLOWING A SFC FRONTAL BOUNDARY TO DROP SOUTH TOWARD THE COAST. THIS WILL INCREASE RAIN CHANCES FOR EARLY NEXT WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS BECOMING MORE LIKELY. FOR NOW...WE STILL HAVE ONLY CHANCE POPS IN THE OFFICIAL FCST...BUT EXPECT TO INCREASE TO LIKELY POPS WITH LATER FCST PACKAGES. 12/DS && .AVIATION...[18Z KMOB/KBFM/KPNS TERMINAL FORECAST DISCUSSION]...A SCATTERED TO OCCASIONALLY BROKEN CUMULUS FIELD WITH BASES OF 4000-5000 FT AGL WILL CONTINUE TO DEVELOP AND SPREAD ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. SCATTERED SHRA/TSRA WILL DEVELOP IN THE VICINITY OF THE LOCAL TERMINALS ALONG A WEAK BOUNDARY AND MOISTURE AXIS THIS AFTERNOON AND EARLY THIS EVENING. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING AND LIMITED VISIBILITY DUE TO HEAVY RAIN. VFR CONDITIONS ARE OTHERWISE EXPECTED THROUGH THE PERIOD WITH LIGHT WINDS. 21/CL && .MARINE...A PERSISTENT RIDGE OF HIGH PRESSURE EXTENDING FROM THE WESTERN ATLANTIC INTO THE CENTRAL GULF WILL MAINTAIN A GENERAL LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST FLOW THROUGH THE END OF THE WEEK. HIGHER WINDS ALONG WITH BRIEF GUSTS WILL GENERALLY BE IN THE AFTERNOON AND VERY EARLY EVENING HOURS IN ASSOCIATION WITH THE SEA BREEZE. LITTLE CHANGE IN SEAS ARE EXPECTED. WINDS AND SEAS WILL BE LOCALLY HIGHER IN ANY THUNDERSTORM ACTIVITY THAT DEVELOPS. 21/CL && .FIRE WEATHER...A CHANCE OF THUNDERSTORMS EXPECTED THE NEXT SEVERAL DAYS AS A VERY MOIST AND UNSTABLE AIRMASS EXISTS ACROSS THE GULF COAST. THE STRONGEST STORMS WILL LIKELY BE EFFICIENT STRONG WIND PRODUCERS. A FEW STORMS COULD BECOME BRIEFLY SEVERE THE NEXT COUPLE AFTERNOONS. OTHER THUNDERSTORM HAZARDS WILL BE THE POTENTIAL OF FREQUENT LIGHTNING ACTIVITY LEVELS. AWAY FROM STORMS...HIGH TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH AFTERNOON HUMIDITY...RESULTING IN HEAT INDEX VALUES FROM 100 TO 105. AFTERNOON RELATIVE HUMIDITY WELL ABOVE CRITICAL VALUES. FOG POTENTIAL AND OTHER REMARKS...PATCHY NIGHTTIME FOG POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVE DAYTIME RAINFALL. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 95 74 94 / 30 30 20 30 PENSACOLA 77 94 77 93 / 30 30 20 30 DESTIN 77 90 77 89 / 30 30 20 20 EVERGREEN 70 97 71 96 / 30 30 20 30 WAYNESBORO 68 97 71 97 / 20 30 30 30 CAMDEN 69 97 72 97 / 30 30 30 30 CRESTVIEW 69 96 71 96 / 30 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 3, 4:53 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 453 AM CDT TUE JUL 3 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 453 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA BY MIDDAY AND LINGER THROUGH THE EARLY EVENING HOURS. SOME OF THE STORMS WILL BECOME STRONG...CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS. A FEW SEVERE STORMS CAPABLE OF PRODUCING LOCALIZED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. THE STORMS WILL BE SLOW MOVING WHICH MAY RESULT IN LOCALIZED MINOR FLOODING ISSUES...ESPECIALLY IN URBAN AND LOW LYING AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. SOME OF THE STORMS WILL BECOME STRONG...PRODUCING FREQUENT LIGHTNING...GUSTY WINDS... AND HEAVY DOWNPOURS. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE EACH DAY. THERE IS A MODERATE RISK OF RIP CURRENTS WEDNESDAY ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF DAMAGE TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630-650-655-670-675-041100- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 453 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG LAND AREAS TODAY...WHICH MAY THEN MOVE ACROSS THE NEAR SHORE GULF WATERS AND AREA BAYS. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 KNOTS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL REMAIN A POSSIBILITY FOR THE NEAR SHORE WATERS AND BAYS THROUGH THE WEEKEND. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.
In the hours before
Local storm report, Jul 3, 2:46 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 2 N ATMORE 31.05N 87.49W
07/03/2012 E0.88 INCH ESCAMBIA AL PUBLIC
NICKEL SIZE HAIL REPORTED AROUND 2 MILES NORTH OF ATMORE.
&&
JOHNWLocal storm report, Jul 3, 3:45 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 E EXCEL 31.43N 87.32W
07/03/2012 MONROE AL EMERGENCY MNGR
MULTIPLE TREES DOWN AND DOWNED POWERLINES ALONG HWY 136
EAST OF EXCEL.
&&
JOHNWLocal storm report, Jul 3, 4:48 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 10 NE COFFEEVILLE 31.86N 87.97W
07/03/2012 U0 MPH CLARKE AL EMERGENCY MNGR
DELAYED REPORT- TREE DOWN HWY 154 MILE MARKER 10
&&
BRIANDSpecial weather statement, Jul 3, 5:05 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 505 PM CDT TUE JUL 3 2012 ALZ057-058-032300- BUTLER AL-CRENSHAW AL- 505 PM CDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 600 PM CDT... AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES NORTHEAST OF GREENVILLE...OR 11 MILES EAST OF FORT DEPOSIT...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PETREY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Local storm report, Jul 3, 6:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
619 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 3 SE GROVE HILL 31.68N 87.74W
07/03/2012 CLARKE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG ALLEN WALKER ROAD. TREES
AND POWER LINES DOWN AT 500 ARCHIE SCHULTZ ROAD AS WELL A
SMALL OUTBUILDING WAS DESTROYED.
&&
JOHNWLocal storm report, Jul 3, 6:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
624 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SILVERHILL 30.55N 87.75W
07/03/2012 BALDWIN AL EMERGENCY MNGR
SEVERAL TREES DOWN IN SILVERHILL, ONE TREE DOWN ON A
HOUSE.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:58 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 32 min |
| Jul 3, 2:47 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 32 min |
| Jul 3, 2:53 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 25 min |
| Jul 3, 3:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 61 min |
| Jul 3, 3:31 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 31 min |
| Jul 3, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 36 min |
| Jul 3, 4:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Jul 3, 4:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 23 min |
| Jul 3, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 62 min |
| Jul 3, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.